MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event- 18 years or older.
 
Event or Problem Description
It was reported that the burr and wire became stuck.The 75% stenosed target lesion was located in the moderately tortuous and severely calcified mid left anterior descending artery.A 2.0 mm rotalink plus and a 330 cm rotawire were selected for use.During procedure, after rotation test outside the patient's body, the burr was advanced inside the guiding catheter.However, the burr got stuck in the guiding catheter before the secondary curve.Subsequently, the wire and burr got stuck and could not be advanced or returned.The burr was then removed together with the wire.The procedure was completed with another of the same device.No complications were reported.
 
Additional Manufacturer Narrative
A2: age at time of event- 18 years or older.Device evaluated by mfr.: the device was returned for analysis.The advancer, handshake connection, sheath, coil, burr and annulus were microscopically examined.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil was stretched.Functional testing was performed using a test.009 rotawire.The test rotawire was inserted through the burr tip and advanced through the entire length of the device with no resistance.Since the guide catheter used in the procedure was not returned for product analysis functional testing was completed with a test 7f (id of 0.081") guide catheter.The rotalink burr catheter was able to be inserted and advanced through the guide catheter with no resistance.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate due to the melted ultem.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the burr and wire became stuck.The 75% stenosed target lesion was located in the moderately tortuous and severely calcified mid left anterior descending artery.A 2.0mm rotalink plus and a 330cm rotawire were selected for use.During procedure, after rotation test outside the patient's body, the burr was advanced inside the guiding catheter.However, the burr got stuck in the guiding catheter before the secondary curve.Subsequently, the wire and burr got stuck and could not be advanced or returned.The burr was then removed together with the wire.The procedure was completed with another of the same device.No complications were reported.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8713714
Report Number2134265-2019-07101
Device Sequence Number19498845
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0022791955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1